Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Modulational instability of solitary waves in nondegenerate three-wave mixing: The role of phase symmetries

Skryabin, Dmitry V. and Firth, William J. (1998) Modulational instability of solitary waves in nondegenerate three-wave mixing: The role of phase symmetries. Physical Review Letters, 81 (16). pp. 3379-3382. ISSN 0031-9007

[img]
Preview
PDF (strathprints006465.pdf)
strathprints006465.pdf

Download (164kB) | Preview

Abstract

We show how the analytical approach of Zakharov and Rubenchik [Sov. Phys. JETP 38, 494 (1974)] to modulational instability (MI) of solitary waves in the nonlinear Schrödinger equation can be generalized for models with two phase symmetries. MI of three-wave parametric spatial solitons due to group velocity dispersion (GVD) is investigated as a typical example of such models. We reveal a new branch of neck instability, which dominates the usual snake type MI found for normal GVD. The resultant nonlinear evolution is thereby qualitatively different from cases with only a single phase symmetry.

Item type: Article
ID code: 6465
Keywords: modulational instability, solitary waves, nondegenerate three-wave mixing, phase symmetries, Optics. Light, Physics and Astronomy(all)
Subjects: Science > Physics > Optics. Light
Department: Faculty of Science > Physics
Depositing user: Miss Darcy Spiller
Date Deposited: 07 Jul 2008
Last modified: 18 Jun 2015 05:54
Related URLs:
URI: http://strathprints.strath.ac.uk/id/eprint/6465

Actions (login required)

View Item View Item